homo vanillic acid
Jun 12, 2006
Dear Dr. Horwath, I'm a HIV pos male, seroconverted one year ago. Immune system is still adapting, but quite ok (CD4 580, 28%). Was on sipralexa (escitalopram) for about 6 months, have stopped the sipralexa after gradually lowering the dose over 2 months. My HIV physician is now addressing a hypertension problem (cardiac echo shows thickening of muscles, have been hypertensive for about 2 years based on those measurements). Heart/kidney scans are ok, slight thickening of heart muscle, no elevated catecholamines in urine, excess homovanillinic acid in urine. I'm on a mild dosage ACE inhibitor now. Might these elevated homovanillinic acid titers be caused by recent sipralexa usage? As a biochemist, i know the homovanillinic acid is a dopamine metabolite. I've never taken drugs (the recreational ones), so never toyed with my neurotransmittors :)... Now dopamine disorders are aplenty and linked to spooky stuff such as schizofrenic behaviour... Woud you care to enlighten me? Yours, European biochemist
Response from Dr. Horwath
No, using escitalopram would not elevate your homovanillic acid titers. And more importantly, escitalopram is not associated with elevated blood pressure.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hiv Scalp Condition
- Is Two Weeks After Having Sex Too Early To Get Tested For Hiv?
- Hiv Risk If U Get Semen On Your Hands
- How Long Can The Hiv Virus Live In Extreme Temperature?
- What Pills Can You Take To Get Rid Of Bacterial Vaginosis Or A Yeast Infection?
- What Does The Discharge Of Chlamydia Look Like?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.